Colorado, 2007Tornado and Hail in Colorado, June 19, 2007
June 19, 2007 · NWS PUB · 2 events in 1 county or zone
On June 19th, a tornado and large hail occurred near and in Pritchett.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
On June 19th, a tornado and large hail occurred near and in Pritchett.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before the first event at Jun 19, 9:02 AM MST, 3 hours 53 minutes earlier.
Area forecast discussion, Jun 19, 9:02 AM MST, 3 hours 53 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PUEBLO CO
1002 AM MDT TUE JUN 19 2007
.UPDATE...
...SEVERE THUNDERSTORM THREAT OVER FAR SERN CO PLAINS THIS AFTN/EVE...
A QUICK UPDATE ON THE SEVERE THUNDERSTORMS THREAT POTENTIAL ACROSS THE
FAR SERN CO PLAINS THIS AFTN AND EARLY EVE. AT MIDMORNING...60-67F
SURFACE DEW POINTS CONTINUE OVER KIOWA...BENT...PROWERS...AND BACA
COUNTIES. MVFR STRATUS/FOG IS STARTING TO BREAK PER VISIBLE SATELLITE
IMAGERY ANIMATION. ON THE OTHER SIDE OF THE SURFACE-PBL DRYLINE
TOWARDS THE W...SURFACE DEW POINTS IN THE MOUNTAINS/HIGH VALLEYS
ARE IN THE SINGLE DIGITS TO 20S. SURFACE BASED CAPE VALUES ARE 1K-
4K J/KG AND LIFTED INDICES OF -4C TO -7C ACROSS THE FAR SERN CO
PLAINS. THERMAL CAPPING INVERSION...CONVECTIVE INHIBITION...CONTINUES
TO HOLD ACROSS THE SERN CO PLAINS AND WILL BE A BIG PLAYER IN SURFACE
BASED THUNDERSTORM DEVELOPMENT THIS AFTN/EVE. LATEST RUC MODEL
INDICATES WEAK THERMAL CAPPING INVERSION HOLDING THROUGH THE
AFTER...BUT STILL RELATIVELY WEAK AND COULD BE BROKEN. ANOTHER BIG
PLAYER...WOULD BE ANY FEATURE IN THE UPPER ATMOSPHERE TO ENHANCE
SURFACE BASED CONVECTION. LATEST WATER VAPOR IMAGERY AND RUC MODEL
UPPER AIR ANALYSES LOOP NOT SHOWING ANY DISCERNIBLE FEATURE TO
ENHANCE SURFACE BASED CONVECTION. RUC MODEL CONTINUES TO SUGGEST
CONVECTIVE PRECIPITATION DEVELOPING ALONG THE DRYLINE ACROSS ERN
LAS ANIMAS...BACA...BENT...PROWERS...AND KIOWA COUNTY AFTER 3 PM
MDT. RUC HAS CAPE VALUES OF 4K-5K J/KG WITH LIFTED INDICES OF -7C
TO -8C ALONG KS/CO BORDER. 0-6KM BULK SHEAR VALUES OF 30-40KTS
WILL BE JUXTAPOSED WITH STRONG SURFACE BASED ENERGY TO DEVELOP
VIOLENT THUNDERSTORMS. LARGE CAPE VALUES EXIST IN THE -20C TO -30C
LAYER...SO LARGE AND DAMAGING HAIL WOULD BE POSSIBLE IN STRONG
UPDRAFTS. LOW LEVEL HELICITY IS NOT ALL THAT STRONG...LESS THAN
150 M2/S2. LAYER SIG TORNADO PARAMETER BARELY HINTING AT A TORNADO
THREAT ACROSS THE FAR SERN CO PLAINS...BUT IT STILL COULD BE
POSSIBLE OF SUPERCELLS GET ANCHORED ON A BOUNDARY. THE GREATER
TORNADO THREAT MIGHT BE FURTHER E INTO KS THIS AFTN AND EVE. FEEL
THE WEAK CAPPING INVERSION AND LACK OF AN UPPER LEVEL FEATURE
MIGHT BE THE FACTORS OF STRONG- SEVERE THUNDERSTORMS NOT DEVELOPING.
TOUCH CALL. WE WILL KNOW IN ANOTHER 8-10 HOURS. METZE
&&
.AVIATION...
AREAS OF IFR CIGS AND VIS WILL PERSIST THIS MORNING THROUGH ABOUT
15Z...GENERALLY E OF A LINE FROM KTAD TO KLHX TO KITR. THESE LOW
CLOUDS SHOULD MIX OUT LATER THIS MORNING. LATE THIS AFTERNOON
THROUGH EVENING...SCATTERED THUNDERSTORMS WILL BE POSSIBLE ACROSS
MUCH OF THE AREA...AND LOCAL IFR CONDITIONS CAN BE EXPECTED WITH
THE STRONGER STORMS...ALONG WITH LOCALLY STRONG SFC WINDS. SEVERE
WEATHER WITH ANTICIPATED LARGE HAIL WILL BE POSSIBLE FROM MID-
AFTERNOON ON...PARTICULARLY E OF THE I-25 CORRIDOR.
&&
.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
17/17
Hazardous weather outlook, Jun 19, 5:48 AM MST, 7 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
648 AM MDT TUE JUN 19 2007
COZ058>089-093>099-201300-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
648 AM MDT TUE JUN 19 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.
.DAY ONE...TODAY AND TONIGHT
ISOLATED THUNDERSTORMS WILL DEVELOP LATE THIS AFTERNOON OVER THE
MOUNTAINS. A FEW OF THESE STORMS MAY BECOME SEVERE...PARTICULARLY
EARLY THIS EVENING EAST OF INTERSTATE 25. IN GENERAL...HAIL UP TO
ONE INCH IN DIAMETER AND WIND GUSTS TO 60 MPH ALONG WITH CLOUD TO
GROUND LIGHTNING WILL BE THE MAIN THREATS WITH THESE STORMS.
LARGER HAIL...UP TO 2 INCHES IN DIAMETER...WILL BE POSSIBLE WITH
SEVERE STORMS OVER BACA...BENT...PROWERS...AND KIOWA COUNTIES THIS
EVENING. LOCALLY HEAVY RAINFALL MAY ALSO OCCUR WITH STORMS THROUGH
MIDNIGHT TONIGHT.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
ISOLATED AFTERNOON AND EVENING THUNDERSTORMS WILL BE POSSIBLE EACH
DAY...MAINLY IN AND NEAR THE MOUNTAINS...AND ALSO NEAR THE KANSAS
BORDER. THE MAIN THREATS WILL BE LIGHTNING AND GUSTY WINDS...BUT
A FEW SEVERE STORMS...PRODUCING LARGE HAIL AND DAMAGING WINDS...
WILL BE POSSIBLE NEAR THE KANSAS BORDER.
.SPOTTER INFORMATION STATEMENT...
WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE AFTER 3 PM OVER THE EASTERN PLAINS EAST OF INTERSTATE 25.
Tornado, Baca
- When
- June 19, 12:55 PM MST to 1:25 PM MST
- Where
- Baca County, 4 mi NW of Pritchett to 4 mi W of Pritchett
- Rating
- EF0
- Path length
- 3.06 mi
- Path width
- 75 yd
- Reported by
- Emergency Manager
- Coordinates
- 37.411, -102.921
A thunderstorm developed along a boundary west of Pritchett. It spawned a tornado, which did some minor roof damage to an uninhabited dwelling. Flying debris injured a horse.
Hail, Baca
- When
- June 19, 1:06 PM MST to 1:22 PM MST
- Where
- Baca County, Pritchett
- Measured
- 1.75 in hail
- Reported by
- Emergency Manager
- Coordinates
- 37.370, -102.870
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flood in New York, June 19 to 20, 20074 deaths · $30 million · 1.25 in hail · 30 events
- Hail and Damaging Winds in New York, June 19, 20071 death · 1 injured · $364,000 · 55 kt wind · 30 events
- Tornado and Hail in Pennsylvania, June 19, 20071 death · 1 injured · EF0 · 36 events
- Rip Current in Texas, June 19, 20071 death · 1 event
- Flash Flood and Hail in Texas, June 19 to 20, 2007$204,000 · 2 in hail · 62 events
- Flash Flooding and Hail in Oklahoma, June 19 to 20, 2007$219,000 · 4.25 in hail · 57 events
- Flash Flooding in Mississippi, June 19, 2007$950,000 · 5 events
- Damaging Winds in Texas, June 19 to 20, 2007$385,000 · 82 kt wind · 13 events
- Damaging Winds and Lightning Strike in Georgia, June 19, 20071 injured · $281,000 · 50 kt wind · 6 events
- Flash Flood and Hail in Texas, June 19 to 20, 2007$225,000 · 1 in hail · 13 events
- Hail and Damaging Winds in Ohio, June 19, 2007$82,000 · 50 kt wind · 16 events
- Tornado and Hail in Kansas, June 19, 2007EF0 · 59 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 40512, 40525.